Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 237, NWS Kansas City, MO

August 2, 2015Chariton County, Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 2, 2015, 10:15 PM CDT for Chariton County, Linn County, Livingston County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 10:15 PM CDT (03:15 UTC)
Expired
Aug 2, 2015, 10:45 PM CDT
In force
30 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 6:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 3.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2239 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS53 KEAX 030315
SVREAX
MOC041-115-117-030345-
/O.NEW.KEAX.SV.W.0237.150803T0315Z-150803T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHWESTERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 1045 PM CDT

* AT 1014 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHILLICOTHE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHILLICOTHE...MEADVILLE...HALE...WHEELING...UTICA...LUDLOW...
  SUMNER...MOORESVILLE...AVALON AND DAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

&&

LAT...LON 3967 9306 3961 9328 3961 9375 3977 9376
      3978 9376 3992 9336
TIME...MOT...LOC 0314Z 318DEG 31KT 3979 9350 

HAIL...0.88IN
WIND...60MPH
 
$$

LG
1 follow-up statement
894 
WWUS53 KEAX 030343
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CDT SUN AUG 2 2015

MOC041-115-117-030353-
/O.EXP.KEAX.SV.W.0237.000000T0000Z-150803T0345Z/
LIVINGSTON MO-LINN MO-CHARITON MO-
1043 PM CDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON...SOUTHWESTERN LINN
AND NORTHWESTERN CHARITON COUNTIES WILL EXPIRE AT 1045 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MISSOURI.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PLEASANT HILL.

LAT...LON 3967 9306 3961 9328 3961 9375 3977 9376
      3978 9376 3992 9336
TIME...MOT...LOC 0341Z 318DEG 31KT 3979 9350 

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:14 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 2, 6:14 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT SUN AUG 2 2015

.DISCUSSION...
Issued at 258 PM CDT SUN AUG 2 2015

Very warm temperatures and locally high moisture have been the main
focus this afternoon, resulting in heat indices climbing into the
mid 90s to lower 100s throughout the region. Surface heating has
also resulted in steep low-level lapse rates and the recent
development of isolated cu, but weak upper-level subsidence and a
lack of surface focus, in addition to a weakness in lapse rates
above 850 mb indicated on ACARS soundings, has so far squelched any
potential deep convective initiation across the region. A weak cold
front dropping southward across the region later this evening could
provide enough lift for a few isolated storms to get going, but the
front's slower than forecast progression and the diurnal decrease in
instability after sunset may prevent widespread convection in the
majority of the area, as hires models have also begun to indicate.
Have delayed and reduced PoPs for this evening and tonight, and
pulled any mention of storms east after midnight.

A weak wave may push down on the nose of surface high pressure and
the northern edge of the elevated thermal ridge on Monday, fueling
storm development from eastern Nebraska through northern MO Monday
afternoon through the early evening. Storm chances are relatively
low, but a few isolated storms aren't out of the question as this
weak feature pushes through the area. The aforementioned cold front
will settle and become stalled across the region sometime on Monday,
although its final position and how much it wavers across the CWA
are still in question. This boundary will become the focus for
convective activity in the days that follow.

For Tuesday and Wednesday, temperatures are a blend of extremes
rather than a true forecast, and represent an astounding range of
possibilities depending on the position of the stalled frontal
boundary and clouds/precipitation associated with said boundary.
Greater than 50 PoPs seem reasonable Tuesday through at least the
first half of Wednesday as a strong, slow-moving shortwave trough
passes over the front, and at least 30 PoPs can't be ruled out
stretching through Thursday depending on how long the front lingers
in the region and how quickly the Tuesday/Wednesday wave departs. In
the wake of the system late in the work week through the coming
weekend, temperatures will be slow to recover but precipitation
chances will generally decrease.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 606 PM CDT SUN AUG 2 2015

A line of convection along a frontal boundary is approaching the area
from the northwest. These storms should weaken as they move into the
region, but should still hold together long enough to impact the KC
area with gusty winds for a few hours this evening. Otherwise, winds
will become variable by the early morning hours before turning
southerly by the afternoon. Scattered low-level clouds will begin to
develop and persist through the remainder of the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...Welsh
Hazardous weather outlook, Aug 2, 5:06 AM CDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 AM CDT SUN AUG 2 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
506 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN AREAS NEAR
 THE IOWA BORDER. SEVERE WEATHER IS NOT EXPECTED WITH THIS MORNINGS
 STORMS.

 THE CHANCE OF THUNDERSTORMS WILL SPREAD SOUTH LATE THIS AFTERNOON
 AND OVERNIGHT ACROSS NORTHERN MISSOURI. THE STRONGEST OF STORMS
 WILL BE ABLE TO PRODUCE SMALL HAIL AND DAMAGING WINDS ALONG WITH
 TORRENTIAL RAIN.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 A THREAT OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY AND MONDAY
 NIGHT ACROSS NORTHERN MISSOURI...WITH THE CHANCE OF STORMS
 SPREADING ACROSS MUCH OF THE REGION TUESDAY. THEN THERE WILL BE
 SEVERAL CHANCES FOR MORE THUNDERSTORMS EACH DAY THROUGH FRIDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Aug 2, 9:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     EAGLEVILLE              40.47N 93.99W
08/02/2015  E60 MPH          HARRISON           MO   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Aug 2, 9:15 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     RIDGEWAY                40.38N 93.94W
08/02/2015  E70 MPH          HARRISON           MO   LAW ENFORCEMENT

            SEVERAL REPORTS OF 70 MPH WIND GUSTS FROM EAGLEVILLE TO
            RIDGEWAY...POWER OUTAGES REPORTED

&&

SBLAIR
Local storm report, Aug 2, 9:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             SHERIDAN                40.52N 94.61W
08/02/2015  E1.00 INCH       WORTH              MO   CO-OP OBSERVER

&&

JWELSH
Local storm report, Aug 2, 9:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     MACON                   39.74N 92.47W
08/02/2015                   MACON              MO   LAW ENFORCEMENT

            COUPLE LARGE TREE LIMBS BLOCKING ROAD IN TOWN OF MACON

&&

SBLAIR
Local storm report, Aug 2, 9:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     4 NE JAMESPORT          40.02N 93.75W
08/02/2015  E60 MPH          GRUNDY             MO   EMERGENCY MNGR

            HIGHWAY 6 AND ROAD WW

&&

JL
Local storm report, Aug 2, 9:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND GST     10 NE MACON             39.84N 92.34W
08/02/2015  E55 MPH          MACON              MO   PUBLIC

            REPORT GATHERED VIA SOCIAL MEDIA.

&&

JL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:40 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan50 min
Aug 2, 8:16 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Sullivan29 min
Aug 2, 8:23 PM CDTSevere Thunderstorm WarningEAXHarrison37 min
Aug 2, 8:43 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan32 min
Aug 2, 8:48 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth42 min
Aug 2, 8:56 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer49 min
Aug 2, 9:11 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon, Randolph34 min
Aug 2, 9:24 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth51 min
Aug 2, 9:32 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Grundy, Harrison, Linn, Livingston43 min
Aug 2, 9:39 PM CDTFlash Flood WarningEAXGentry, Harrison, Nodaway, Worth6 hr
Aug 2, 10:35 PM CDTSpecial Weather StatementEAXCarroll25 min
Aug 2, 10:43 PM CDTSpecial Weather StatementEAXLivingston32 min
Aug 2, 10:47 PM CDTSpecial Weather StatementEAXWorth43 min
Aug 2, 11:03 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth42 min
Aug 2, 11:45 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway45 min
Aug 3, 12:05 AM CDTFlash Flood WarningEAXGentry, Nodaway6 hr
Aug 3, 12:17 AM CDTSpecial Weather StatementEAXMercer43 min
Aug 3, 12:27 AM CDTSevere Thunderstorm WarningEAXGentry, Nodaway48 min
Aug 3, 1:05 AM CDTSpecial Weather StatementEAXAndrew25 min
Aug 3, 1:26 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, DeKalb34 min
Aug 3, 2:37 AM CDTSpecial Weather StatementEAXGentry23 min
Aug 3, 4:40 AM CDTRiver Flood WarningEAXAndrew, Nodaway7 days
Aug 3, 6:22 AM CDTSpecial Weather StatementEAXDeKalb23 min
Aug 3, 7:32 AM CDTSpecial Weather StatementEAXClinton28 min
Aug 3, 11:14 AM CDTSpecial Weather StatementEAXAndrew, DeKalb46 min
Aug 3, 11:23 AM CDTSpecial Weather StatementEAXDaviess37 min
Aug 3, 11:38 AM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb37 min
Aug 3, 11:40 AM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison35 min
Aug 3, 11:45 AM CDTAreal Flood AdvisoryEAXDaviess, Harrison3 hr
Aug 3, 12:15 PM CDTSpecial Weather StatementEAXDaviess30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.